Family member who has had Parkinson's for 14 years or more? Low blood pressure & fainting


#1

Hello

My mum has had Parkinsons since 2003.  I am interested to hear from anyone who has had Parkinsons or has a family member who has had the disease for this length of time (or more).  It is becoming more and more difficult now to determine what symptoms are a result of Parkinsons progression/ low blood pressure/ the medication etc.

My mum (76) regularly faints now (often in the morning) and sometimes several times a day which can be stressful for my dad (78) as he always tries to catch her and prevent a serious injury (she has brittle bones) which break easily.

What advice or tips can you give for this?

Thanks

 

 

 

 

 


#2

Hi Havanas, 

Really sorry to hear about your mum. It must be so difficult for your dad too. Have they been able to speak to a specialist about this? Some Parkinson's medications can cause low blood pressure but if this is a sudden change it needs to get checked. It can't be sustainable for them. 

If you'd like to talk to us more about it please get in touch on 0808 800 0303. 

Kat


#3

 

            Hello Havanas

                          Yes a possible very d angerous situation here I have  been  fighting BLACKHEART for 18 yrs and the last5yrs  I have had many falls only one was serious enough for a trip in a  Ambulance and 3days in dock,  "to make sure",it  was the combination of PD drugs that  was the cause, i cant recall the culprits but madopar  was  one,  after a  few  days  of  tweaking, I seemed  ok,  now  I have  the  Duodopa  system  and  the  falls   are  dyskinesia  powered,  such inertia is  the twisting and twitching  especially  my  legs  it caused two  prolapsed  discs,  pain  oh  yes  indeed pain  to  try  and reduce harm  we rearranged  the  furniture so if I fall  it  lessens the possibility  of  harm  there are  drugs  to  help but they can cause constipation so I cannot take  them as the Ddopa system  must not  be blocked,,(it  goes  straight  to  the   small  intestine by  passing  thee stomach    but talk to your PD  Nurse and they  wil try other drugs  the whole thing with Parky is  trial  and  error

                                    I wish you well my  friend

                                                    FED   


#4

Hi Havanas

I hope you have found a solution by now...it is a problem that needs professional investigation and advice.

I can only add that my husband suffered this when being changed from DAs to Sinemet and was prescribed Flurocortisone to lift his blood pressure for a couple of months.

This worked well and eventually he didn't need it.

Hope all is well now.

Love

GG


#5

I have had PD "forever, it seems" and had low blood pressure "forever" before that.  I still take vitamin E to keep my blood pressure up.  Haven't had any trouble "forever"!  Ask if it will cooperate with your meds.


#6

Hi there,

This sounds exactly like my Mum - she recently got diagnosed with POTS (Postural Tachycardia Syndrome) and has been prescribed Flurocortisone. 

I hope you find a resolution!

Olivia